MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR (PACEMAKER)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR (PACEMAKER)
Model Number S201
Medical Device Problem Codes Signal Artifact/Noise (1036); Over-Sensing (1438); Connection Problem (2900); Impedance Problem (2950); Material Integrity Problem (2978); High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If the product is returned, analysis would be performed and this report would be updated at that time.
 
Event or Problem Description
It was reported that this implantable pulse generator (pacemaker) was explanted and replaced due to normal battery depletion, but also due to suspicions of interaction issues with the left atrium (la) lead.Reportedly, impedance issues, high capture thresholds and noise events were noticed for months, and it was believed there was an integrity issue with the la lead.However, during the replacement procedure, the lead was tested in the analyzer and no inadequate measurements were noticed.Thus, it was decided to keep the lead implanted and only the pacemaker was replaced.In addition, it was stated that the patient fell a few times over the last months, not related to this pacemaker performance, and it was suspected that this caused the connection issue.This pacemaker is expected to be returned for analysis and no additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If the product is returned, analysis would be performed and this report would be updated at that time.Upon receipt at our post market quality assurance laboratory, this implantable pulse generator (pacemaker) was thoroughly inspected and analyzed.Visual inspection found no anomalies.The analysis found no evidence of device defect, malfunction or damage outside the bounds of normal medical use.
 
Event or Problem Description
It was reported that this implantable pulse generator (pacemaker) was explanted and replaced due to normal battery depletion, but also due to suspicions of interaction issues with the left atrium (la) lead.Reportedly, impedance issues, high capture thresholds and oversensed noise events were noticed for months, and it was believed there was an integrity issue with the la lead.However, no pacing inhibition or asystole was noticed, the patient always had an intrinsic beat.Reportedly, during the replacement procedure, the lead was tested in the analyzer and no inadequate measurements were noticed.Thus, it was decided to keep the lead implanted and only the pacemaker was replaced.In addition, it was stated that the patient fell a few times over the last months, not related to this pacemaker performance, and it was suspected that this caused the connection issue.This pacemaker was returned for analysis and no additional adverse patient effects were reported.

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR (PACEMAKER)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15059875
Report Number2124215-2022-26465
Device Sequence Number20215945
Product Code LWP
UDI-Device Identifier00802526484384
UDI-Public00802526484384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/03/2014
Device Model NumberS201
Device Catalogue NumberS201
Device Lot Number119778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age11 YR
Patient SexMale